Alert archive / Maryland / Freeze Watches in 2013
Freeze Watch 5, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freeze watch at Nov 2, 2013, 3:13 PM EDT for 4 counties in Maryland; Delaware County, Philadelphia County, Pennsylvania. It took effect at Nov 4, 2013, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 2, 2013, 3:13 PM EDT (19:13 UTC)
- In effect from
- Nov 4, 2013, 1:00 AM EST
- Expired
- Nov 3, 2013, 3:31 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Delaware County, PA, Philadelphia County, PA
The radar
The Dover AFB radar (KDOX), 73 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916 WWUS71 KPHI 021913 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 313 PM EDT SAT NOV 2 2013 MDZ008-012-015-019-PAZ070-071-030900- /O.NEW.KPHI.FZ.A.0005.131104T0600Z-131104T1400Z/ CECIL-KENT MD-QUEEN ANNES-TALBOT-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...ELKTON...CHESTERTOWN...CENTREVILLE... EASTON...MEDIA...PHILADELPHIA 313 PM EDT SAT NOV 2 2013 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * TEMPERATURES...AT OR BELOW THE FREEZING MARK. * IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE KILLED OR DAMAGED BY THE FREEZING TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HEAVENER
1 follow-up statement
665 WWUS71 KPHI 030831 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 331 AM EST SUN NOV 3 2013 MDZ008-012-015-019-PAZ070-071-032200- /O.UPG.KPHI.FZ.A.0005.131104T0600Z-131104T1400Z/ /O.NEW.KPHI.FZ.W.0005.131104T0800Z-131104T1400Z/ CECIL-KENT MD-QUEEN ANNES-TALBOT-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...ELKTON...CHESTERTOWN...CENTREVILLE... EASTON...MEDIA...PHILADELPHIA 331 AM EST SUN NOV 3 2013 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST MONDAY. * TEMPERATURES...MAINLY IN THE LOWER 30S. * TIMING...TEMPERATURES SHOULD START REACHING THE FREEZING MARK AROUND 3 AM EST ON MONDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND CROPS WILL BE KILLED BY THE FREEZING TEMPERATURES IF LEFT UNPROTECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. ANY PLANT YOU WANT TO SURVIVE THE COLD SEASON, IF NOT DONE SO ALREADY, PLEASE BRING INDOORS TODAY. PLEASE PICK ANY LAST REMAINING SUMMER VEGETABLES. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freeze watch went out at Nov 2, 12:45 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Nov 2, 12:45 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1245 PM EDT SAT NOV 2 2013
.SYNOPSIS...
A LOW PRESSURE SYSTEM EAST OF NEW JERSEY WILL MOVE NORTHEAST
PASSING NEAR CAPE COD THIS AFTERNOON. A CANADIAN HIGH PRESSURE
SYSTEM WILL THEN REACH THE NORTHERN GREAT LAKES ON SUNDAY AND NEW
ENGLAND ON MONDAY BEFORE SAGGING SOUTHEAST OFF THE NEW ENGLAND
COAST TUESDAY AND WEDNESDAY. A COLD FRONT IS THEN FORECAST TO MOVE
THROUGH OUR AREA LATER THURSDAY, WITH A HIGH PRESSURE SYSTEM
BUILDING INTO THE OHIO VALLEY ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WEAK LOW WILL BE MOVING NE ALONG ALONG A COLD FRONT LOCATED JUST
OFFSHORE. THIS WILL TAKE MOST OF THE SHOWERS THAT ARE OFFSHORE
AWAY WITH IT. THERE IS STILL A SLGT CHC FOR MORE SHOWERS LATER
TODAY AS SOME SFC WARMING...A VORT MAX ALOFT AND ANOTHER COLD
FRONT ALL AFFECT THE AREA TODAY. WINDS WILL BECOME WRLY TODAY AND
INCREASE TO BETWEEN 10 AND 15 MPH. HIGH TEMPERATURES TODAY WILL BE
MILD (THE LAST DAY OF IT HOWEVER) WITH HIGHS MOSTLY IN THE
MID/UPPER 60S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
THE SECOND COLD FRONT WILL MOVE THROUGH AND COLDER/DRIER AIR FROM
THE NORTH WILL BE USHERED IN OVERNIGHT. A N/NW WIND WILL FRESHEN
OVERNIGHT AND TEMPERATURES WILL DROP INTO THE 30S ACROSS THE NRN/WRN
AREAS AND LOW 40S ACROSS THE REST OF THE REGION. SKY COVER WILL BE
MOSTLY CLOUDY EARLY...THEN MOSTLY CLR LATE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE WRF-NMMB INITIALIZATION WAS SLIGHTLY BETTER THAN THE GFS WITH
THE MIDWESTERN TROF, ALTHOUGH THEIR EVOLUTION/SPEED IS SIMILAR. A
SLIGHT NOD TO THE FORMER AT 850MB AND 925MB ALSO. WE WILL
INCORPORATE SLIGHTLY MORE OF THE WRF THAN USUAL IN THE LONG TERM.
A CHANNELIZED VORT MAX ON THE BACK SIDE OF THE DEPARTING TROF WILL
STILL HAVE TO MOVE THROUGH ON SUNDAY MORNING. THE FORECAST SOUNDINGS
ARE A BIT DRIER, ESPECIALLY IN THE AFTERNOON. SO WE HAVE SCALED BACK
THE SKY COVER THEN. KEPT THE CHANCE OF SPRINKLES OR FLURRIES
NORTHWEST IN THE MORNING UNTIL THIS FEATURE MOVES THROUGH. THE
FLOW OFF THE LAKES STILL BYPASSES OUR CWA TO THE WEST. A TIGHTENING
GRADIENT WILL MAKE FOR A BRISKER DAY SUNDAY WITH MAX TEMPERATURES
10 TO 15 DEGREES COOLER THAN TODAY. WE DID A STAT GUIDANCE BLEND
FOR MAX TEMPS AS THEY ARE EDGING EVER SO SLIGHTLY HIGHER FROM
YESTERDAY.
TOO MUCH GRADIENT ON SUNDAY NIGHT TO RADIATE, BUT ONE COULD BEG THE
QUESTION AS TO WHO NEEDS IT WITH A TRULY CANADIAN AIR MASS ADVECTING
IN WILL MAKE IT ONE OF THE COLDEST NIGHTS OF THIS AUTUMN SO FAR.
OUR GROWING SEASON FROST/FREEZE SEASON COMES TO AN END ON NOVEMBER
5TH AND WE MIGHT SQUEEZE IN A FREEZE WATCH/WARNING FOR THE LOCAL
PHL AREA AND MARYLAND EASTERN SHORE THAT HAVE ESCAPED IT SO FAR IF
THIS TREND CONTINUES. MINS LEAN TOWARD NAM MOS BECAUSE OF BETTER
INITIALIZATION.
A CHILLY DAY ON MONDAY WITH LESS WIND TO MAKE IT FEEL SLIGHTLY
BETTER. THE GFS MAY BE MODIFYING OR MOVING THE AIR MASS TOO
QUICKLY AT THIS POINT AND OUR HIGH TEMPS ARE LOWER THAN ITS STAT
GUIDANCE. WE ALSO WILL BE STARTING THE ONSET OF ONSHORE FLOW
PROBLEMS WRT TO A STRATOCU DECK GETTING TRAPPED BENEATH THE
SUBSIDENCE INVERSION. THE WRF-NMMB IS SLIGHTLY FASTER THAN THE GFS
IN THIS RESPECT. FOR NOW WE HAVE NOT BEEN AS BULLISH ABOUT THEM
ARRIVING ON MONDAY DAY, GIVEN HOW DRY THE AIR MASS IS SUPPOSE TO
BE ON LAND.
BUT BY MONDAY NIGHT, THE WRF-NMMB TO I95 AND THE GFS THROUGHOUT,
ADVECT MOISTURE IN AT AROUND THE 925MB LEVEL INTO OUR CWA. THE OCEAN
OF MOISTURE AROUND THAT LEVEL IS FORECAST TO BE ASTOUNDING. WITH
THE ONSHORE FLOW CONTINUING, WE INCREASED CLOUD COVERAGE AT NIGHT.
NOT CONFIDENT ABOUT MINS GIVEN THE UNCERTAINTY AS TO WHEN AND THE
EXTENT DIFFERENCE OF CLOUDS, ESPECIALLY WEST AND NORTHWEST.
HIGHER DEW POINTS PLUS MORE CLOUDS SHOULD MAKE FOR A MILDER NIGHT
SOUTHEAST CWA.
ON TUESDAY AND TUESDAY NIGHT WE SIDED ON THE CLOUDIER SIDE GIVEN THE
AMOUNT OF LOW LEVEL MOISTURE FORECAST TO BE ADVECTING INTO OUR CWA
AND WITH THE SUBSIDENCE INVERSION ON THE FCST SOUNDINGS STILL FAIRLY
HIGH. MAX AND MIN TEMPS WERE PINCHED TOWARD EACH OTHER. GIVEN THE
RIDGE AXIS IS FORECAST TO POKE ITS WAY INTO OUR CWA ON WEDNESDAY, WE
WOULD EXPECT SOME SKY IMPROVEMENT, BUT WE KEPT IT SLOW GIVEN THE
NOVEMBER SUN IS FAIRLY WEAK.
NO CHANGE TO THE REST OF THE LONG TERM AS A COLD FRONT LOOKS TO PASS
THROUGH OUR CWA THURSDAY AFTERNOON OR EVENING. IT SHOULD BE MILD
PRECEDING IT. RIGHT NOW CONVECTIVE PARAMETERS DO NOT LOOK AS ROBUST
AS LAST NIGHT AND NEITHER DOES THE OVERALL WIND FIELD. THE LATEST
ECMWF DOES DEVELOP A WAVE ON THE FRONT PROLONGING SOME ANAFRONTAL
PCPN. GIVEN HOW THESE SECONDARY WAVES HAVE UNDERPERFORMED (GEFS
MEAN SHOWING LESS BAGGINESS), WILL HAVE TO SEE THIS SOLUTION HAVE SOME
LONGEVITY TO IT. REGARDLESS IT WILL GET COOLER AND BRISK AGAIN ON
THE OTHER SIDE OF THE FRONT ON FRIDAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
HE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TODAY...A WEAK WAVE WILL MOVE OFF TO THE NE ALONG THE COLD FRONT
THAT MOVED OFFSHORE OVERNIGHT. A SECOND COLD FRONT WILL CROSS THE
AREA THIS AFTERNOON. MOSTLY VFR BKN-OVC CONDITIONS EXPECTED TODAY
AND INTO THE EARLY EVENING. WINDS WILL FRESHEN FROM THE W TODAY
AND SOME GUSTS AROUND 15 KTS POSSIBLE. TONIGHT...VFR WITH BKN HIGH
CLOUDS AND GUSTY N/NW WIND DEVELOPING LATE.
OUTLOOK...
SUNDAY...VFR. NORTH-NORTHWEST WINDS 10-20 KNOTS, WITH GUSTINESS,
SUNDAY NIGHT AND MONDAY...MOSTLY VFR. SOME MVFR CIGS ARE POSSIBLE
TOWARD THE COAST LATER MONDAY.
MONDAY NIGHT THROUGH TUESDAY NIGHT...VFR TO MVFR (DUE TO CIGS).
GREATEST COVERAGE AND DURATION AT AIRPORTS/TERMINALS SOUTHEAST OF
INTERSTATE 95.
WEDNESDAY...SOME MVFR CEILINGS IN THE MORNING, THEN MAINLY VFR.
&&
.MARINE...
THE SCA OVER THE COASTAL WATERS SOUTH OF FENWICK ISLAND HAS BEEN
CANCELLED THROUGH MOST OF TONIGHT. WHILE CONDITIONS OVER THE
COASTAL WATERS NORTH OF FENWICK ISLAND HAVE ALSO SUBSIDED TO SUB-
SCA CRITERA, THIS OFFICE HAS DECIDED TO KEEP THE FLAGS UP SINCE
DETERIORATING CONDITIONS ARE EXPECTED DURING THE LATE OVERNIGHT
HOURS WHICH WOULD REQUIRE ANOTHER SCA ISSUANCE THIS EVENING.
...PREVIOUS MARINE DISCUSSION BELOW...
WINDS/SEAS WILL DROP LATER TODAY...BUT ARE EXPECTED TO RAMP UP
AGAIN WITH THE COLDER AIR/SECOND COLD FRONT TONIGHT. IT WAS
DECIDED TO JUST CONNECT THE CURRENT AND EXPECTED SCA FLAGS INTO
ONE AND JUST RUN IT OUT INTO THE LONGER RANGES OF THE FCST. THE
DEL BAY...WHICH HAS NO FLAG PRESENTLY...WILL REMAIN THAT WAY UNTIL
THE COLDER AIR/WIND GUSTS ARRIVE...AROUND DAWN SUNDAY. SCT SHOWERS
EARLY TODAY ON THE OCEAN...BUT OTHER THAN THAT FAIR WEATHER
EXPECTED
OUTLOOK...
SMALL CRAFT ADVISORY CONDITIONS SHOULD BE ONGOING AND CONTINUING ON
AREA WATERS ON SUNDAY AND SUNDAY NIGHT. GALE POTENTIAL FOR THE
SECOND SOUNDING RUN IN A ROW DOES NOT LOOK ATTAINABLE.
THE WINDS SHOULD THEN DIMINISH AND BE BELOW ADVISORY CRITERIA MONDAY
DAY ON MOST OF DELAWARE BAY AND MONDAY NIGHT THROUGH WEDNESDAY THE
REST OF THE AREA WATERS. HOWEVER, DUE TO THE PERSISTENT ONSHORE FLOW
NEXT WEEK, SEAS ON THE OCEAN MIGHT REMAIN AT ADVISORY CRITERIA INTO
TUESDAY WITH THE BETTER CHANCE OF THIS OCCURRING ACROSS OUR SOUTHERN
OCEAN ZONES. BY WEDNESDAY THE RIDGE AXIS IS OUTLOOKED TO BE OVER OUR
WATERS, SO WE ARE OUTLOOKING SUB ADVISORY WINDS AND SEAS ALL AREAS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST MONDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 6 AM EST MONDAY FOR
ANZ430-431.
&&
SYNOPSIS...GIGI/GORSE
NEAR TERM...MIKETTA
SHORT TERM...O'HARA
LONG TERM...GIGI
AVIATION...GIGI/GORSE/O'HARA
MARINE...MIKETTA/O'HARAHazardous weather outlook, Nov 2, 3:53 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 AM EDT SAT NOV 2 2013 DEZ001>004-MDZ020-NJZ001-007>010-012>027-PAZ054-055-060>062-101>106- 030800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 353 AM EDT SAT NOV 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-015-019-PAZ070-071-030800- CECIL-KENT MD-QUEEN ANNES-TALBOT-DELAWARE-PHILADELPHIA- 353 AM EDT SAT NOV 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FREEZE CONDITIONS ARE POSSIBLE SUNDAY NIGHT AND EARLY MONDAY MORNING. THE GROWING SEASON OFFICIALLY ENDS ON NOVEMBER 5TH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-030800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 353 AM EDT SAT NOV 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Watches in Maryland, 2013Freeze Watches in Pennsylvania, 2013Every freeze watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.